A 25-year-old male asked:
Disclaimer

why does zyprexa (olanzapine) withdrawal cause insomnia?

1 doctor answer
Dr. Brian Buggie
17 years experience Psychiatry
It's very sedating.: Zyprexa (olanzapine) is notorious for being extremely sedating so it's unlikely a true withdrawal but more a readjustment to not taking such a powerful hypnotic.
Answered on Nov 28, 2017
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 34-year-old female asked:
Dr. William Lages
67 years experience Rheumatology
Expected: Withdrawal from Zyprexa, (olanzapine) especially if rapid, can cause insomnia..nausea, sweating, and intensified reactions to stimuli. The doctor who ... Read More
1
1 thank
A 28-year-old male asked:
Dr. Zinia Thomas
21 years experience Psychiatry
Taper & add minerals: Avoiding withdrawal generally occurs by tapering a dose down gradually while starting a lower dose of the Invega. If you want to share your dose , I c ... Read More
1
1 thank
A 25-year-old male asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Benadryl (diphenhydramine): Over-the-counter Benadryl (diphenhydramine) or Diphenhydramine is your best bet in this situation. Best wishes.
1
1 thank
A 25-year-old male asked:
Dr. Vikas Duvvuri
15 years experience Psychiatry
See below: If zyprexa (olanzapine) was helping to control mood swings in bipolar disorder, then stopping zyprexa (olanzapine) might lead to depression.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month